Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How can black stool conditions be treated in an elderly person?

I have black stool for the past 3 days. I am still moving around, going to work and doing ok. I thought this was the result of that new FLU or whatever it is that is going around. I am 74 and among my meds is pradaxa that I have been taking for 4 years with no problems. What should I do?Thanks for your help
Wed, 1 Mar 2017
Report Abuse
Ayurveda Specialist 's  Response
Hi There

- Black stools happen in some serious condition like Gastric track bleeding and can can happen if u r taking any iron supplements or iron rich diet.

- if u can are taking Pradaxa then u have a tendency to bleed depends on the other co-morbid if y have .

- bleeding tendency with Pradaxa increases if u take any kind of pain killer or Asprin with that . If u are taking any of that then stop them right away.

- my advise is don't stop Pradaxa before consulting your primary physician but must talk to him as soon as possible.

Good Luck
I find this answer helpful
General & Family Physician Dr. Kathy Robinson's  Response
Hello,
See your doctor. Black stool is a sign of bleeding and can be very serious.Do not delay. See your doctor right away
REgards
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

It seems that I have diarrhea (kind of black stools) just in the mornings....I think it started about 3 days ago. I start eating rice, dry toast,...